Skip to Content

Autism - my son, 25 yrs old,takes risperdal, dilantin and depakote, is there any possible harm?

Responses (2)

Marvell 30 Sep 2009

There are drug interactions between these medicines but if he has been taking this combination for a while and hasn't had any side effects he should be fine.

One thing is Depakote may increase the pharmacologic effects of phenytoin. Toxicity may result, despite normal phenytoin levels.

It may be more useful to monitor plasma free-phenytoin levels than to monitor total plasma concentrations. Just be aware and get him to see his doctor if he experiences symptoms of toxicity (e.g., drowsiness, visual disturbances, change in mental status, seizures, nausea, or ataxia).

https://www.drugs.com/drug_interactions.php

Anonymous 6 Feb 2012

Hello edith tirazona. I agree with Marvell. I just might have wanted to know the doses the three drugs. Good health and wishes to you,pledge

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions